Flushed/Hot spots post chemo

Options
Mez_BCNA
Mez_BCNA Administrator, Staff, Member, Moderator Posts: 921
Moderator moved @cathp post to dedicates post in 'Newly Diagnosed':
cathp NSW June 10
Hello. I am new here. I was diagnosed in early May and had my first chemo TCHP on Tuesday. My face is so very hot and flushed. I have angry looking spots on my chest and neck. Has anyone had this or have some tips how to manage this? 

Comments

  • arpie
    arpie Member Posts: 7,742
    Options
    @cathp  - welcome to the club that no-one ever wanted to join xx.  I hope you have good family & friends to help support you thru this diagnosis & treatment.  It is a real emotional roller coast ride - and can have lots of highs & lows xx.  If you feel overly anxious, ask your GP if you can see a counsellor, or give our Helpline a bell on 1800 500 258 (Mon-Fri, Office Hours).  Talking to someone about your concerns always helps.

    I am sorry you are having side effects like that - I didn't have chemo - but hope that someone else will jump on & be able to offer help with reducing the redness/spots xx   Have you been taking your temperature now & then too?  Sometimes it can go up - and if it gets up to 38˚ whilst on chemo, a trip to the hospital is usually recommended.   Can you ring your Onc's office today, to put it past them?

    All the best with your visit to your surgeon & Oncs .... see if you can take a trusted friend or family member with you, as both physical & moral support ... and consider recording your meetings on your phone, as it is easy to miss bits, whilst you ponder something that has already been said.  You can go back over it again, later

    Also maybe check out this thread that has a lot of info on the forum & what to take to hospital with you .... and some off topic threads (pets, gardens, art & craft & even a couple of funny threads too - we all need a laugh!). https://onlinenetwork.bcna.org.au/discussion/23477/a-big-welcome-to-all-new-online-network-members#latest

    Wishing you all the best with your upcoming chemo & appointments - throw any questions you may have at us & we'll do our best to give you an honest answer, as we've 'been there, done that'! 

    take care
  • Blossom1961
    Blossom1961 Member Posts: 2,415
    Options
    My face burned but I worked out it was the steroids they put in with the chemo. Once I stopped the steroids the hot burning stopped occurring. This is not a common reaction so yours may be caused by something else entirely. Check with your chemo nurses as they would have heard of it before. All the best
  • KRW
    KRW Member Posts: 5
    Options
    Hi @cathp 
    I had the same flushed face reaction after my first chemo session too and my oncologist said it is likely the steroids that did it.  I have had it now happen a couple of times (only 3 sessions down)  and usually occurs in the morning (which is when I take the steroids the first 2 days after chemo).  I've also developed a few red spots on my face in random places but I've seen that "chemo rash" is also a side effect.  I'm using MooGoo hydration moisturiser to soothe, but it isn't 'angry' looking.  Suggest you speak with your chemo nurses next time.  You don't want any skin infection of course.  All the best for you on this journey ahead.